ILEUS FOLLOWING SPONTANEOUS JEJUNUM INTRAMURAL HEMATOMA: CASE REPORT AND REVIEW OF THE LITERATURE
- Autori: Spinelli, G; Damiano, G; Palumbo, VD; Sammartano, A; Maione, C; Marrazzo, A; Bellavia, M; Barone, R; Buscemi, G; Lo Monte, AI
- Anno di pubblicazione: 2012
- Tipologia: Articolo in rivista (Articolo in rivista)
- OA Link: http://hdl.handle.net/10447/100240
Anticoagulant therapy may cause the onset of a spontaneous intramural hema- toma of the small bowel, in the jejunum, ileum or duodenum. A 53-year-old woman on therapy with heparin for previous pulmonary embolism was admitted for abdominal pain and vomit. Computed tomography scan visualized an intramural hematoma of the jejunum causing subtotal obstruction of the intestinal lumen. The patient underwent resection of a part of the jejunum, securing intestinal continuity by a mechanical side-to-side anastomosis. The postoperative course was regular, but the initial anticoagulant therapy was reduced to prevent recurrence. In conclusion, spontaneous hema- toma of small bowel can occur as a complication of anticoagulant therapy. The clinical picture and rapid diagnosis indicate medical or surgical therapy.